What causes light trembling in hands, weakness in arms and legs?

default
Posted on Tue, 16 Jun 2015 in Brain and Spine
Question: ive been feeling weak in arms and legs. light trembling in my hands and fingers and well as my my lips when I hold my mouth open. my muscles feel tired and heavy at times. I went to my gp today and she did an examination and said everything checked out and did blood work. blood work came back fine although she didn't check vitamin levels. she checked my eyes and said everything looked fine as well. im concered about parkinsons. im 31 year old male. if I lay my hands down flat at rest there is no twitching. also I have not lost any strength. thanks.
doctor
Answered by Dr. Erion Spaho 51 minutes later
Brief Answer:
Most probably not Parkinson's.

Detailed Answer:
Hello and thanks for using HCM.

I have read your query and understand your concerns.

First, there is need for some clarifications about your symptoms.

-Since how long you have noticed them?

-Are there factors or movements that worsen or improve your symptoms?

-Any other accompanying health condition? (anxiety, substance abuse, kidney and liver diseases)

-Do you use a lot of caffeine, or any drugs?

Muscles trembling or tremor in a part of people is an exaggeration of the normal tremor found in almost all of people, related to situations, anxiety, substances etc.

Muscles trembling can be also symptom of neurodegenative diseases, cerebellar (little brain) disfunction, lack of vitamins (thiamine) and magnesium.

I don't think yours is the case of Parkinson's disease, regarding to your age, and no other accompanying Pakinson's symptoms such muscles rigidity, frozen face expression, small steps walking etc.

In my opinion, you should se a Neurologist to discuss your concerns and have a neurologic examination together with blood tests about vitamin levels ( B group vitamins).

Hope this helps. I remain at your disposal for further questions and clarifications.

Best regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Erion Spaho 10 minutes later
I do not drink alot of caffeine.
I have had severe anxiety for several years and been on Lexapro which helped enormously. I just recently started taking it again.
I noticed symptoms about 5 days ago.
For several years I've had alot of trouble sleeping at night. I feel like I need to always move my legs.
doctor
Answered by Dr. Erion Spaho 4 hours later
Brief Answer:
Anxiety related trembling more probably.

Detailed Answer:
Welcome back and thanks for the clarifications.

In this case, muscles trembling is most probably related to anxiety disorder and Lexapro use.

However, in order to exclude other less possible causes, I still think you should have a neurological evaluation.

Hope I helped you. Wishing you good health.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3761 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Thiamine

doctor1 MD

I was suffering from some memory related problems and on the advice of a psychiatrist I took a brain MRI ( 3 Tesla). The report mentions everything...

doctor1 MD

My 17 month old daughter has been diagnosed with Pearson s Syndrome. Perhaps I donot need to explain this to you, but to date O s bowel movements...

doctor1 MD

My husband has a severe case of alcoholic hepatitis . He was in the hospital for three weeks and one week ago he was discharged and went...

doctor1 MD

is there an over the counter medicine for alcohol withdrawal

doctor1 MD

On March 20 I felt run down and this led to a bout of constipation . I took a laxative on March 22. It did what is was supposed to do. By Thursday...

doctor1 MD

Where can I get a B Complex Vitamin with the following formulation. I had a similar conbination in Jamieson Stress Plex but they have discontinued...

doctor1 MD

I had a total colectomy a year ago due to colonic inertia. After doing so, I still have issues trying to go to the restroom. I have painful...

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2